Last week I asked how you felt about taking hormonal birth control, and the majority of you responded overwhelmingly that you're all for it. Even with the annoying side effects like moodiness, breast tenderness, and occasional weight gain, you thought that the near-perfect effectiveness when it comes to pregnancy prevention was worth it.
For many women though, taking hormones to control the cycle can affect your libido. To find out why, just read more.
Many women complain of sexual side effects while on the pill. This is because the pill has the ability to decrease the frequency of some women's sexual thoughts, and the hormones can make it more difficult for her to get aroused. It can also decrease natural lubrication, so if she does have sex, it can be painful. Some studies even say that these effects can last for months after a woman stops taking the pill.
The reason this happens may have to do with the drug's effect on a woman's testosterone levels, which is thought to help drive her desire. The hormones block testosterone production in the ovaries and increase the production of the protein that attaches to testosterone to make it inactive.
This isn't always the case, and some women may actually experience an increase in sex drive. Different hormones affect each woman differently, so if one pill isn't working for you, it may take some trial and error to find one that does. Some women may also benefit from switching to a different form of hormonal birth control such as the NuvaRing or the patch. So if you're experiencing a lull in the bedroom and you suspect it's from your birth control, make an appointment with your gyno to discuss other options because hey, there's no point being on birth control if you aren't into having sex!